Mathematical Programming

, Volume 35, Issue 1, pp 83–96 | Cite as

A simple constraint qualification in infinite dimensional programming

  • J. M. Borwein
  • H. Wolkowicz


A new, simple, constraint qualification for infinite dimensional programs with linear programming type constraints is used to derive the dual program; see Theorem 3.1. Applications include a proof of the explicit solution of the best interpolation problem presented in [8].

Key words

Infinite dimensional linear programming semi-infinite programming constraint qualification optimality conditions dual program 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Ben-Israel, “Linear equations and inequalities on finite dimensional, real or complex, vector spaces: A unified theory“,Journal of Mathematical Analysis and Applications 27 (1969) 367–389.Google Scholar
  2. [2]
    A. Ben-Israel, A. Ben-Tal and S. Zlobec,Optimality in non-linear programming: A feasible directions approach (Wiley, New York, 1981).Google Scholar
  3. [3]
    J.M. Borwein and H. Wolkowicz, “Characterizations of optimality for the abstract convex program with finite dimensional range“,Journal of the Australian Mathematical Society 30 (1981) 390–411.Google Scholar
  4. [4]
    J.M. Borwein and H. Wolkowicz, “Characterizations of optimality without constraint qualification for the abstract convex program“,Mathematical Programming Study 19 (1982) 77–100.Google Scholar
  5. [5]
    B.D. Craven and J.J. Koliha, “Generalizations of Farkas' theorem“,SIAM Journal on Mathematical Analysis 8 (1977) 938–997.Google Scholar
  6. [6]
    R.B. Holmes,Geometric functional analysis and its applications (Springer-Verlag, Berlin, 1975).Google Scholar
  7. [7]
    C. Kallina and A.C. Williams, “Linear programming in reflexive spaces“,SIAM Review 13 (1971) 350–376.Google Scholar
  8. [8]
    C.A. Micchelli, P.W. Smith, J. Swetits, and J.D. Ward, “ConstrainedL p approximation“,Journal of Constructive Approximation 1 (1985) 93–102.Google Scholar
  9. [9]
    H. Wolkowicz, “Some applications of optimization in matrix theory“,Linear Algebra and Its Applications 40 (1981) 101–118.Google Scholar

Copyright information

© The Mathematical Programming Society, Inc. 1986

Authors and Affiliations

  • J. M. Borwein
    • 1
  • H. Wolkowicz
    • 2
  1. 1.Department of Mathematics, Statistics, and Computer ScienceDalhousie UniversityHalifaxCanada
  2. 2.Department of Mathematical SciencesUniversity of DelawareNewarkUSA

Personalised recommendations